PDA

View Full Version : Yucky Yesterday....



laurid8967
06-24-2008, 08:50 AM
Hello my friends -

Well, I woke up yesterday AM and realized I had started to swell again. My fingers were like sausages (OMG - We had that for dinner last night!! :shock: LOL) knees, ankles feet...all of it....felt like if I bent any of them too far, my skin would have ripped right open! This is the first time since being on the steroids that Ive swelled up. Im doing everything Im supposed to except my sleep pattern is horrible due to TERRIBLE nightmares...upa nd down all night. :cry: The other thing Ive noticed (have no idea if its related) is unbelievable ITCHING!! Its the bottoms of my feet and the palms of my hands but its on the INSIDE - like the nerve endings - but I cant get at it - uughgh - scratching, DIGGING at the bottoms of my feet like a crazy person!! Really strange. Anyone? Bueller? (LOL) Hey, guys, also - going to see new rheumie on Thurs - but will start a new post for suggestions, OK? Thankyou all

Love Lauri

laurid8967
06-24-2008, 08:55 AM
PS - Also, I have my monthly visitor...dont know if that changes anything. Thanks Lauri

Saysusie
06-24-2008, 09:38 AM
Lauri;
All rheumatic diseases are clinically influenced by the menstrual cycle, and none more so than lupus. Some patients are almost immobilized during their menstrual cycle. Doctors usually will modify the dosage of some of your medications during this time. It is not uncommon for symptoms to flare during the menstrual cycle. I'm not sure if this has anything to do with the edema, but it might be worth it to discuss it with your doctor.

Peace and Blessings
Saysusie

Jennyfoo
06-24-2008, 09:45 AM
A water pill for that time of the month may help. Ask your Dr about it.

I do know Lupus is greatly affected by hormonal cycling. I'm glad I"m on progesterone for endometriosis and don't have to worry about periods anymore. :D That is until I have a DVT or something and they make me go off the meds. That's one of my biggest fears. THe progesterone has been a lifesaver. I used to spend about 10 days every month in hellish pain due to the endo.

cheryl_v
06-24-2008, 12:44 PM
Hi Lauri. Could it be side-effects of meds? I had that relentless itch, also felt like bugs crawling on me. Just thought I'd asked, maybe mention it to doc.

Hi Saysusie, thanks for the info of monthly cycles. Does it effect FMS or CTD too? It would explain why last week was so rough and depressing. Was so fatigued I could hardly talk. Can FMS or a CTD causing your cycles to be irregualr?

laurid8967
06-24-2008, 05:48 PM
You know, it could be meds - but wouldnt it have started before now? Ive been on Pred and Plaquenil for almost a month now and this just started yesterday. Guys - I was actually going to make a new post about the itching because it is out of control!!! Now its on my right hip (which was in AGONY yesterday - again 1st time since being on the meds) and my head. Deep inside though - not on the skin - and no rash or anything. So to satisfy the itch, I have to actually SQUEEZE and PRESS HARD!! My gosh, its getting beyond aggravating... :mad: And, (Im sorry :oops: ) one more question: Does your cycle get worse or heavier with Prednisone use? I am having an awful visit this month - today was brutal. I had to have a friend drop off more supplies , if you know what I mean, because I ran out already! :shock: This is not like me at all. Oh God, who knows? Its always something, isnt it? I try not to get crazy and think that every bump and twitch is an issue - I really try to take it in stride usually 8) - but its been a crappy couple of days. However....fatigue is still OK and pain is mostly at bay. Soooo - Im trying to stay grateful!! :D
Thanks for any information -
Love and prayers to all,
Lauri

cheryl_v
06-24-2008, 07:48 PM
My itching started a week after new meds, so hard to tell. Try a warm bath, it helped the itching for me. Also oatmeal lotion or grind real dry oatmeal in the warm bath. I didn't have a rash, it was deep down as you described, but it still soothed. I also use the after sun cooling lotions, helpful as well.

Meds didn't effect my cycle, but wouldn't doubt if it did. Mine have been really heavy for the past year, unsure why. When I drink lots of water, the flow would increase. Hard to say, our cycles are always changing. Lots of soothing hugs and I said a prayer for you to get some relief from the itching :) .